Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 124, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 23, 2017, 10:03 AM CDT for Callaway County, Osage County, Missouri. It took effect at Aug 24, 2017, 4:36 PM CDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2017, 10:03 AM CDT (15:03 UTC)
- In effect from
- Aug 24, 2017, 4:36 PM CDT
- Expired
- Aug 26, 2017, 10:36 PM CDT
- In force
- 54 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Callaway County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Chamois (CMSM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
816
WGUS43 KLSX 231503
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1003 AM CDT Wed Aug 23 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River near Chamois
.This Flood Warning is a result of heavy precipitation upstream and
increased releases from Bagnell Dam...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-241503-
/O.NEW.KLSX.FL.W.0124.170824T2324Z-170827T0336Z/
/CMSM7.1.ER.170824T2324Z.170825T0600Z.170825T1536Z.NO/
1003 AM CDT Wed Aug 23 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River near Chamois
* from Thursday evening to Saturday evening.
* Flood stage is 17.0 feet.
* The river is forecast to have a maximum value of 17.5 feet early
Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/24 08/25 08/26 08/27 08/28
Missouri River
Chamois 17.0 14.8 17.3 14.3 11.6 10.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$2 follow-up statements
733
WGUS83 KLSX 240209
FLSLSX
Flood Statement
National Weather Service St Louis MO
909 PM CDT Wed Aug 23 2017
...The flood warning continues for the following rivers in
Missouri...
Missouri River near Chamois
.This Flood Warning is a result of heavy precipitation upstream and
increased releases from Bagnell Dam...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-250209-
/O.EXT.KLSX.FL.W.0124.170824T2136Z-170827T0447Z/
/CMSM7.1.ER.170824T2136Z.170825T0600Z.170825T1647Z.NO/
909 PM CDT Wed Aug 23 2017
The Flood Warning continues for
the Missouri River near Chamois
* from Thursday afternoon to Saturday evening.
* Flood stage is 17.0 feet.
* The river is forecast to rise above flood stage on Thursday afternoon and
crest at 17.7 feet on Thursday night.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/24 08/25 08/26 08/27 08/28
Missouri River
Chamois 17.0 17.4 14.3 11.7 10.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$024
WGUS83 KLSX 241540
FLSLSX
Flood Statement
National Weather Service St Louis MO
1040 AM CDT Thu Aug 24 2017
...The flood warning is cancelled for the following rivers in
Missouri...
Missouri River near Chamois
...The flood warning continues for the following rivers in
Missouri...
Missouri River at Gasconade
.This Flood Warning is a result of several inches of rainfall in the
Kansas City metro in the past 72 hours and none forecast in the next
24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-241610-
/O.CAN.KLSX.FL.W.0124.000000T0000Z-170827T0447Z/
/CMSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1040 AM CDT Thu Aug 24 2017
The Flood Warning is cancelled for
the Missouri River near Chamois.
* Flood stage is 17.0 feet.
* The river is forecast to stay below flood stage with a maximum
value of 16.8 feet after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Chamois 17.0 16.7 13.1 11.0 9.8 9.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-251540-
/O.EXT.KLSX.FL.W.0125.170824T2141Z-170827T1443Z/
/GSCM7.1.ER.170824T2141Z.170825T1200Z.170826T0243Z.NO/
1040 AM CDT Thu Aug 24 2017
The Flood Warning continues for
the Missouri River at Gasconade
* from this afternoon to Sunday morning.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 23.6 feet tomorrow
morning.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
* Impact: At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and
parking area begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Missouri River
Gasconade 22.0 23.6 20.2 16.8 15.2 14.2
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:16 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 23, 6:16 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 616 AM CDT Wed Aug 23 2017 .SHORT TERM... (Through Late Tonight) Issued at 318 AM CDT Wed Aug 23 2017 If you like abundant sunshine, low humidity, and below average temperatures in late August, then this will be pretty spectacular weather. A prominent upper trof across eastern NOAM will continue to deepen over the next 24 hours. This will maintain a large surface high pressure system across the region, whose center will move slowly from the central Plains into the MS Valley today and into the western Great Lakes region tonight. Relatively cloud-free skies are expected across central MO, with a little diurnal cu from eastern MO into IL. Highs will range from the upper 70s to lower 80s, or about 6-8 degrees below average. Tonight will start off with clear skies and then we will see some mid level WAA clouds in the northwest flow aloft during the overnight hours. Still a great night and it might feel a bit chilly once the sun goes down. Lows will be in the 50s, with most locations close to 10 degrees below normal. Glass .LONG TERM... (Thursday through Tuesday) Issued at 318 AM CDT Wed Aug 23 2017 (Thursday - Saturday Night) Main story will be the continued seasonably cool and dry weather heading into this weekend. High pressure will be quasi-stationary over the Great Lakes with northwest flow aloft helping to promote the cool and dry weather the bi-state area will experience. After an initial period of a clear or mostly clear sky, an increase in mid/high level cloudiness is expected beginning Friday as a weak disturbance aloft transverses the area. No precipitation is expected however due to the weak forcing for ascent aloft and very dry low levels of the atmosphere. High temperatures in the upper 70s to low 80s are expected each day, as although 850-hPa temperatures modify through the period, the increase in cloud cover will help keep temperatures from moderating. Lows will be mainly in the 50s, with the exception of portions of the St. Louis metropolitan area which will likely dip into the low 60s each night. The coolest night appears to be Thursday night as this is the night that should have the least amount of cloud cover allowing for good radiational cooling. (Sunday - Tuesday) Forecast uncertainty increases substantially late this weekend heading into early next week. Deterministic guidance seems to be struggling with the mid/upper level low moving southward toward the mid-Mississippi Valley, and in particular, the track of Harvey and its potential interaction with the deepening trough across the central CONUS. Most likely outcome currently is for deepening trough to provide a chance at showers and potentially a few thunderstorms mainly early next week. Cold pocket of temperatures aloft suggests activity may be focused diurnally on Monday and Tuesday afternoons. As for the remnants of Harvey, tons of forecast uncertainty, but flow aloft highly suggests a track into the Tennessee Valley and up towards the interior of the northeast US (assuming it eventually gets caught up in the westerlies). Only impact across our region in that forecast scenario would likely be an increase in thick cirrus. Temperatures are likely to moderate a bit at night due to increasing cloud cover, while highs should stay predominantly in the upper 70s to low 80s. Certainly looks like a cool end to meteorological summer. Gosselin && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 614 AM CDT Wed Aug 23 2017 A large surface high pressure system will build into the area today and dominate tonight. VFR flight conditions will prevail. SPECIFICS FOR KSTL: A large surface high pressure system will build into the area today and dominate tonight. VFR flight conditions will prevail. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 23, 3:26 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 326 AM CDT Wed Aug 23 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-240830- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 326 AM CDT Wed Aug 23 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Gosselin
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.